Alert archive / Alabama / Flash Flood Warnings in 2009
Flash Flood Warning 54, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood warning at Sep 14, 2009, 1:49 PM CDT for Chambers County, Tallapoosa County, Alabama. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 14, 2009, 1:49 PM CDT (18:49 UTC)
- Expired
- Sep 14, 2009, 7:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Chambers County, AL, Tallapoosa County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 6.8 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1283 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 560 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KBMX 141849
FFWBMX
ALC017-123-142145-
/O.NEW.KBMX.FF.W.0054.090914T1849Z-090914T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
149 PM CDT MON SEP 14 2009
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN CHAMBERS COUNTY IN EAST CENTRAL ALABAMA...
EAST CENTRAL TALLAPOOSA COUNTY IN EAST CENTRAL ALABAMA...
THIS INCLUDES THE CITIES OF...DADEVILLE...CAMP HILL...
* UNTIL 445 PM CDT
* AT 135 PM CDT...ALTHOUGH THE HEAVY RAINFALL HAD TEMPORARILY
SUBSIDED IN THE WARNED AREA...WATER LEVELS REMAINED HIGH AND SEVERAL
ROADS WERE STILL IMPASSABLE DUE TO WATER FLOWING OVER THEM. ANOTHER
LARGE RAIN AREA WAS POISED TO MOVE BACK INTO THE SAME AREA BEFORE 4
PM....WHICH COULD CAUSE FURTHER FLOODING PROBLEMS.
* THE PRIMARY AREA OF CONCERN IS AROUND THE CAMP HILL AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3273 8556 3271 8569 3262 8579 3284 8577
3292 8557
$$
614 follow-up statements
000
WGUS74 KBMX 142013
FFSBMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
313 PM CDT MON SEP 14 2009
ALC017-123-142145-
/O.CON.KBMX.FF.W.0054.000000T0000Z-090914T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TALLAPOOSA AL-CHAMBERS AL-
313 PM CDT MON SEP 14 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR
SOUTHWESTERN CHAMBERS AND EAST CENTRAL TALLAPOOSA COUNTIES...
AT 308 PM CDT...ALTHOUGH THERE HAD BEEN A LULL IN HEAVY RAINFALL FOR
A COUPLE OF HOURS...WATER LEVELS AROUND THE CAMP HILL AREA OF
TALLAPOOSA COUNTY REMAINED HIGH. ANOTHER LARGE AREA OF RAIN AND
THUNDERSTORMS WILL BRING AN ADDITIONAL 1 TO 2 INCHES OF RAIN TO THIS
SAME AREA SOON...WHICH WILL LIKELY CAUSE THE FLOODING SITUATION TO
WORSEN.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DADEVILLE AND
CAMP HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3273 8556 3271 8569 3262 8579 3284 8577
3292 8557
$$
61000
WGUS54 KBMX 142141
FFWBMX
ALC017-123-150045-
/O.EXT.KBMX.FF.W.0054.000000T0000Z-090915T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
441 PM CDT MON SEP 14 2009
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN CHAMBERS COUNTY IN EAST CENTRAL ALABAMA...
EAST CENTRAL TALLAPOOSA COUNTY IN EAST CENTRAL ALABAMA...
THIS INCLUDES THE CITIES OF...DADEVILLE...CAMP HILL...
* UNTIL 745 PM CDT
* AT 438 PM CDT...INFORMATION FROM COUNTY OFFICIALS INDICATED THAT
WATER LEVELS REMAINED HIGH ACROSS PORTIONS OF TALLAPOOSA COUNTY.
ANOTHER LARGE AREA OF MODERATE TO HEAVY RAIN WAS ALSO MOVING THROUGH
THE SAME AREA...WHICH COULD CAUSE FURTHER FLOODING PROBLEMS FOR
SEVERAL MORE HOURS.
* THE AREA WITH THE HIGHEST FLASH FLOOD THREAT WAS NEAR AND
SOUTHWEST OF CAMP HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3273 8556 3271 8569 3262 8579 3284 8577
3292 8557
$$
61000
WGUS74 KBMX 142333
FFSBMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
633 PM CDT MON SEP 14 2009
ALC017-123-150045-
/O.CON.KBMX.FF.W.0054.000000T0000Z-090915T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TALLAPOOSA AL-CHAMBERS AL-
633 PM CDT MON SEP 14 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR
SOUTHWESTERN CHAMBERS AND EAST CENTRAL TALLAPOOSA COUNTIES...
AT 633 PM CDT...THE NATIONAL WEATHER CONTINUED TO DETECT A
THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DADEVILLE AND
CAMP HILL
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3273 8556 3271 8569 3262 8579 3284 8577
3292 8557
$$000
WGUS74 KBMX 150030
FFSBMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
730 PM CDT MON SEP 14 2009
ALC017-123-150040-
/O.CAN.KBMX.FF.W.0054.000000T0000Z-090915T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TALLAPOOSA AL-CHAMBERS AL-
730 PM CDT MON SEP 14 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHWESTERN
CHAMBERS AND EAST CENTRAL TALLAPOOSA COUNTIES...
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3273 8556 3271 8569 3262 8579 3284 8577
3292 8557
$$
12/SIRMONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Sep 14, 12:40 PM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Sep 14, 12:40 PM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1240 PM CDT MON SEP 14 2009 .UPDATED...AVIATION DISCUSSION. && .DISCUSSION... THIS AM...SFC LOW ACROSS SE TX WILL PROGRESS NEWD THROUGH MID WEEK TO W TN/N MS/N AL...BUT WILL MAKE LITTLE PROGRESS AFTER THAT ON INTO THE WEEKEND. UPPER LOW CENTER OVER NE TX WILL MEANDER TEMPORARILY NE AS WELL BUT INTO MO BY TUE AM WITH SHORTWAVES SPIRALING EJECTING FROM THE LOW INTO C AL FOR THE SHORT TERM TODAY AND TONIGHT. UPPER FEATURE IS PROGGED TO SHIFT BACK SW BY WED...CONTINUING C AL IN SW FLOW. LOW SLOWLY ROTATES BACK TO C MS RIVER VALLEY BY THU/FRI. HOWEVER...STILL REMAIN IN SW FLOW WITH A FEW DISTURBANCES POSSIBLE TO MOVE ACROSS THE REGION. BEST MOISTURE ACROSS THE AREA WILL BE IN THE SHORT TERM...THUS THE LIKELY/ CATEGORICAL POPS SHORT TERM AS WILL HAVE FOCUS TO GO ALONG WITH AMPLE MOISTURE. AS OUR FLOW VARIES A TAD AS WE MOVE TOWARD THE WEEKEND MOISTURE FEED ALTHOUGH STILL REMAINS WILL NOT BE QUITE AS GOOD AND THUS NOT AS MUCH TO FEED DISTURBANCES BUT DEFINITELY STILL POSSIBLE FOR SOME ACTIVITY STILL FOR WEEKEND. TEMPERATURES ALTHOUGH LOWERED DUE TO CLOUD COVER AND EXPECTED POSSIBLE RAINFALL WILL MODERATE BACK UP AS WE MOVE INTO THE LATTER HALF OF WEEK. 08 && .AVIATION...18Z TAF DISCUSSION. DEEP TROPICAL MOISTURE WILL PRODUCE MULTI-LAYERED CLOUDS ACROSS THE AREA THROUGH THE PERIOD. CONVECTION HAS BEEN ISOLATED SO FAR THIS MORNING...BUT A SOLID CONVECTION ACROSS SOUTHWEST ALABAMA IS MOVING NORTHEAST AND WILL AFFECT MOST TAF SITES THRU 22Z....AND ALL TAF SITES WILL LIKELY EXPERIENCE IFR CIGS/VSBYS DUE TO CONVECTION. THERE IS GOOD AMOUNT OF SUBSIDENCE ON BACK SIDE OF CONVECTIVE LINE...SO THERE WILL LIKELY BE A BREAK IN THE RAIN AFTER 22Z. MODELS DO NOT SHOW MUCH RAIN DURING THE OVERNIGHT HOURS...AND LEFT OUT OF TAFS FOR NOW...BUT THIS MAY NEED TO BE ADJUSTED IN LATER FORECASTS. THERE WAS VERY LITTLE IFR CIGS THIS MORNING...BUT MOS GUIDANCE STRONGLY HINTS AT WIDESPREAD IFR CIGS AFTER 06Z...AND MAINTAINED IFR CIGS FROM PREVIOUS FORECASTS. 58/ROSE && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Sep 14, 1:06 PM CDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 106 PM CDT MON SEP 14 2009 ALZ011>015-017>050-151200- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 106 PM CDT MON SEP 14 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. AREAS OF RAIN...HEAVY AT TIMES...AND ISOLATED THUNDERSTORMS WILL MOVE ACROSS CENTRAL ALABAMA DURING THE AFTERNOON HOURS. ALTHOUGH WIDESPREAD FLOODING IS NOT EXPECTED...LOCALLY HEAVY RAINFALL COULD CAUSE MINOR FLOODING. THE FLOOD THREAT SHOULD DIMINISH AFTER 6 PM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PERIODS OF RAIN...HEAVY AT TIMES...WILL CONTINUE THROUGH WEDNESDAY. SEVERAL DAYS OF HEAVY RAIN WILL SATURATE SOILS...INCREASING THE THREAT OF FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Sep 14, 12:12 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1212 PM CDT MON SEP 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM FLASH FLOOD CAMP HILL 32.80N 85.65W
09/14/2009 TALLAPOOSA AL EMERGENCY MNGR
SEVERAL ROADS AROUND CAMP HILL HAD TO BE BARRICADED DUE
TO WATER FLOWING ACROSS THEM. THESE ROADS INCLUDED AL-50
AND CR-89.
&&
61The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 10:19 AM CDT | Areal Flood Advisory | BMX | Chambers, Tallapoosa | 3 hr |
| Sep 14, 10:54 AM CDT | Flash Flood Warning | BMX | Chambers, Tallapoosa | 3 hr |
| Sep 14, 1:40 PM CDT | Areal Flood Advisory | BMX | Macon | 3 hr |
| Sep 14, 3:28 PM CDT | Areal Flood Advisory | BMX | Barbour, Bullock | 2 hr |
Nearby
Flash Flood Warnings in Alabama, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.